MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted in the patient's eye the surgeon noticed that one haptic went through the capsular bag and into the posterior segment.The surgeon needed help from a posterior surgeon to cut the iol, remove it and replace it with a new, 3-piece iol.The incision was enlarged, a vitrectomy performed and sutures were required.This caused a delay and anti- inflammatory medication was prescribed.The surgeon raised the question/concern, that this might have occurred due to very sharp edges and rigidity of the haptics.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: information unknown/ not provided.Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section e1 - telephone number:(b)(6) section h3 - other (81): the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6 -health effect - clinical code: 4581: incision enlarged.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer? yes.Device evaluation: the customer provided photographs were evaluated and displayed a pseudophakic eye with a lens claiming to be a gcb00 tecnis lens.No issues could be observed in the customer provided photographs.Regarding the haptic rigidity, the acrylic material the lenses are made of has been designed to be soft and flexible at ambient temperatures and will not be rigid under the higher temperatures in the eye.This flexibility allows the haptics and lens to be folded during the delivery process.Additionally, the material is designed to be elastic in nature and recover from deformation during delivery into its original shape.The customer provided photographs indicate that a successful delivery was accomplished indicating that there was likely little material rigidity.If there was an issue with the material, there would be signs of damage near the haptic/optic junction as that is the thinnest part of the haptic and where the greatest deformation forces are placed on the haptic during delivery.Further, the optic body of the lens would likely show damage from folding if there were material rigidity issues.The complaint issue of lens damaged could not be confirmed during product evaluation, and no other issues were identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17015244
Report Number3012236936-2023-01203
Device Sequence Number15197448
Product Code HQL
UDI-Device Identifier05050474620636
UDI-Public(01)05050474620636(17)260116
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberGCB00
Device Catalogue NumberGCB0000215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown